Texas, 2009Wildfire in Texas, January 13, 2009
January 13, 2009 · NWS CRP · 1 event in 1 county or zone
The Camino Ancho Wildfire resulted from an escaped prescribed burn in rural Duval County. 8240) The fire burned approximately 320 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Camino Ancho Wildfire resulted from an escaped prescribed burn in rural Duval County. (N26 53.5032 W98 12.8240) The fire burned approximately 320 acres. Five homes were threatened and saved. Several local, state, and private resources responded. The exact beginning time was not known.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 13, 3:54 AM CST, 6 hours 6 minutes earlier.
Area forecast discussion, Jan 13, 3:54 AM CST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
354 AM CST TUE JAN 13 2009
.SHORT TERM (TODAY THROUGH WEDNESDAY)...SECONDARY COLD FRONT IN
THE PROCESS OF ADVANCING THROUGH THE COASTAL COUNTIES AT THIS TIME.
WINDS WILL INCREASE TO BECOME BREEZY OVER THE COASTAL PLAINS FOR
THE MORNING HOURS BEFORE DIMINISHING BY THIS AFTERNOON. WENT WITH
NAM GRIDS FOR THE DEWPOINT TEMPERATURE WITH READINGS IN THE SINGLE
DIGITS BY THIS AFTERNOON OVER MUCH OF THE INLAND AREAS. WITH VERY
DRY AIRMASS AND SIMILAR HIGH PRESSURE RIDGE SITTING OVER THE
COASTAL PLAINS AS TO THE PREVIOUS FRONT...WENT CLOSE TO OR
SLIGHTLY BELOW NAM MOS FOR MINIMUM TEMPERATURES. THE ONLY THING
THAT IS DIFFERENT IS THE MODELS SHOW THE WINDS BECOMING NORTHEAST
TO EAST INSTEAD OF THE WEAK DRAINAGE FLOW FROM THE NORTHWEST. BUT
EXPECT THE MODELS ARE INCREASING THIS WEAK ONSHORE FLOW A BIT
PREMATURELY AND WILL SHOW READINGS IN THE LOWER TO MID 20S IN THE
DRAINAGE AREAS OF THE NORTHERN COUNTIES WITH TEMPS NEAR 30 OVER
THE SOUTHERN COASTAL BEND. WILL ALLOW DAY SHIFT TO LOOK AT
SITUATION FURTHER TO FINALIZE FREEZE WARNING CONFIGURATION FOR
TONIGHT. TEMPERATURES WILL WARM TO NEAR OR SLIGHTLY ABOVE NORMAL
ON WEDNESDAY AS A WEAK SOUTHEAST FLOW DEVELOPS AS THE HIGH
PRESSURE RIDGE SHIFTS EAST.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...A MODIFIED ARCTIC
AIRMASS WILL BEGIN MOVG ACROSS THE CWA LATE WED NIGHT/EARLY THUR
MORN...RESULTING IN WINDS BACKING TO THE NE. THE AIRMASS IS SHALLOW
AND OVR RUNNING CONDITIONS BEGIN TO DVLP...MAINLY ACROSS THE W CWA
THRU THU. LOW LEVEL MOISTURE WILL BE SUFFICIENT FOR -RA/DZ HOWEVER
PRECIP ACCUM WILL BE MINIMUL THEREFORE WILL KEEP WITH 20 POPS. BY
FRI THE ISENTROPIC UPGLIDE INCREASES ACROSS THE W CWA AND A SFC TROF
DVLPS ALONG THE COAST PER THE GFS SOLN AND TO A LESSER EXTENT THE
ECMWF. MINIMAL UPPER LEVEL SUPPORT WILL ALSO BE IN PLACE BUT THE
MAIN FORCING WILL BE IN THE LOWER LEVELS. THE MODELS HAVE BEEN
SHOWING THIS WX SCENARIO FOR SEVERAL RUNS AND FEEL CONFIDENT TO
WARRANT GOING WITH 30 POPS ACROSS THE SRN CWA ON FRI THEN SHIFTING N
THRU FRI NIGHT AS AN UPPER LEV SHORT WAVE LIFTS N AND E. THE COASTAL
TROF IS PROGD TO REMAIN IN PLACE THRU SAT AHD OF THE NEXT COLD FRONT
THATS PROGD FOR SAT NITE/SUN MORN. CLOUDY SKIES WITH A SLIGHT CHC
OF -RA WILL CONTINUE FOR SAT/SAT NIGHT THEN MUCH DRIER CONDITIONS
ARE PROGD FOR SUN AS THE CF PUSHES SE. DECENT CAA IS EXPECTED WITH
THIS CF HOWEVER GIVEN THE MUCH DRIER MOSTLY SUNNY CONDITIONS
EXPECTED FOR SUN AFTERNOON...MX TEMPS ARE EXPECTED TO BE SLIGHTLY
WARMER THAN SATS MX TEMPS. DRY CONDITIONS WITH SEASONABLE TEMPS
EXPECTED TO CONT INTO MON.
&&
.AVIATION...HIGH PRESSURE BUILDING INTO THE REGION WILL PROVIDE
GUSTY NORTH WINDS OVER THE COASTAL PLAINS THIS MORNING. OTHERWISE
BENIGN CONDITIONS WITH CLEAR SKIES AND LIGHTER WINDS VEERING TO
NORTHEAST AND EAST BY WEDNESDAY. VFR THROUGH THE PERIOD.
&&
.MARINE...WINDS WILL SOON INCREASE OVER THE COASTAL WATERS AS
THE REINFORCEMENT OF HIGH PRESSURE AND LOW LEVEL COLD AIR ADVECTION
ARRIVES IN THE NEXT HOUR OR TWO. MADE ADJUSTMENTS TO THE CURRENT
SMALL CRAFT ADVISORY...ENDING IT OVER THE BAYS AND NEARSHORE
WATERS AT 18Z AS THE HIGH PRESSURE RIDGE QUICKLY BUILDS INTO THE
AREA AND THE WINDS DIMINISH BY THIS AFTERNOON.
&&
.FIRE WEATHER...WILL ISSUE A FIRE DANGER STATEMENT TO HIGHLIGHT
ELEVATED FIRE DANGER RISK TODAY MAINLY DURING THE MORNING HOURS
WHEN THE WINDS ARE STRONGER AS VERY DRY AIRMASS MOVES IN BEHIND
THIS COLD FRONT THIS MORNING. DEWPOINT TEMPERATURES WILL LIKELY
BE IN THE SINGLE DIGITS WITH RH VALUES BETWEEN 10 TO 15 PERCENT
BY THIS AFTERNOON. WIND SPEEDS WILL KEEP THIS EVENT BELOW RED
FLAG WARNING CRITERIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 62 32 67 49 62 / 0 0 10 10 20
VICTORIA 59 25 65 39 58 / 0 0 10 10 10
LAREDO 65 35 70 49 62 / 0 0 0 10 20
ALICE 63 31 68 46 63 / 0 0 0 10 20
ROCKPORT 61 35 63 48 61 / 0 0 10 10 10
COTULLA 63 26 69 44 59 / 0 0 0 10 10
KINGSVILLE 64 30 68 48 64 / 0 0 10 10 20
NAVY CORPUS 61 40 62 50 62 / 0 0 10 10 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM.
&&
TMT/89...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, Jan 13, 3:58 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
358 AM CST TUE JAN 13 2009
TXZ229>234-239>247-132100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
358 AM CST TUE JAN 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-132100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
358 AM CST TUE JAN 13 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS AS
NORTH WINDS INCREASE TO 20 TO 25 KNOTS THIS MORNING.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL
WATERS THURSDAY THROUGH FRIDAY AND AGAIN SATURDAY NIGHT INTO SUNDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
TMT/TE
Wildfire, Duval
- When
- January 13, 10:00 AM CST to 9:00 PM CST
- Where
- Duval forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
The Camino Ancho Wildfire resulted from an escaped prescribed burn in rural Duval County. (N26 53.5032 W98 12.8240) The fire burned approximately 320 acres. Five homes were threatened and saved. Several local, state, and private resources responded. The exact beginning time was not known.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold in Wisconsin, January 13 to 16, 20091 death · 8 events
- Freezing Fog in Washington, January 13 to 25, 2009$2.0 million · 1 event
- Blizzard and Flood in Alaska, January 13 to 19, 2009$57,000 · 91 kt wind · 12 events
- Cold in North Dakota, January 13 to 16, 200945 events
- Extreme Cold in South Dakota, January 13 to 15, 200923 events
- Extreme Cold in Minnesota, January 13 to 16, 200915 events
- Winter Weather in Wisconsin, January 13 to 14, 200913 events
- Blizzard and Ice Storm in Alaska, January 13 to 16, 200912 events
- Damaging Winds in Florida, January 13, 20091 injured · $2,000 · 2 events
- Heavy Snow in Iowa, January 13 to 14, 200910 events
- Cold in Wisconsin, January 13, 20099 events
- Winter Weather in North Carolina, January 13 to 14, 20099 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 152495.